Alert archive / Mississippi / Flash Flood Warnings in 2018
Flash Flood Warning 90, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Sep 9, 2018, 6:18 PM CDT for Clay County, Lowndes County, Oktibbeha County, Mississippi. It was in force for 4 hr. 12 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 9, 2018, 6:18 PM CDT (23:18 UTC)
- Expired
- Sep 9, 2018, 10:45 PM CDT
- In force
- 4 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clay County, MS, Lowndes County, MS, Oktibbeha County, MS
The radar
The Columbus AFB radar (KGWX), 34 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 9, 6:40 PM CDT | FLASH FLOOD | 1 Sw Columbus, MS | WATER COVERING THE INTERSECTION OF COLLEGE ST AND 15TH ST. LAW ENFORCEMENT HAS BLOCKED THE ROAD. |
| Sep 9, 6:45 PM CDT | FLASH FLOOD | 4 W Waverly, MS | FLOODING WAS REPORTED ALONG CLISBY ROAD AND CONLEY COX ROAD. FIRST REPORTS OF FLASH FLOODING ON SEVERAL ROADS EAST OF WEST POINT WERE JUST BEFORE 7 PM. FLOODWATERS WERE RECEDING AROUND 9 PM. |
| Sep 9, 7:31 PM CDT | FLASH FLOOD | 6 W Columbus Afb, MS | WATER ACROSS DOUGLAS LAKE RD. |
| Sep 9, 7:32 PM CDT | FLASH FLOOD | 4 Wnw Waverly, MS | WATER ACROSS MATTHEWS GIN RD. |
| Sep 9, 7:33 PM CDT | FLASH FLOOD | 4 Wsw Waverly, MS | WATER ACROSS MELTON BOTTOM RD. |
| Sep 9, 7:34 PM CDT | FLASH FLOOD | 4 Nnw Waverly, MS | WATER ACROSS LOWER TOWN CREEK RD. |
| Sep 9, 7:41 PM CDT | HEAVY RAIN 4.45 | 4 Sw Waverly, MS | MEASURED FROM A DAVIS INSTRUMENTS PERSONAL WEATHER STATION AT TIBBEE BLUFF. |
| Sep 9, 8:55 PM CDT | FLASH FLOOD | 2 Sw Columbus, MS | WATER WAS COVERING 7TH STREET SOUTH IN COLUMBUS. |
| Sep 9, 8:55 PM CDT | FLASH FLOOD | 4 Nnw Columbus, MS | WATER WAS COVERING BOTH SPIVEY ROAD AND NEWBELL ROAD NEAR US HIGHWAY 45 IN COLUMBUS. |
| Sep 9, 9:20 PM CDT | HEAVY RAIN 3.5 | 3 Ssw Columbus Afb, MS | REPORTED FROM DEWAYNE HAYES CAMPGROUND NEAR THE COLUMBUS AIR FORCE BASE VIA TWITTER. LIGHT RAIN WAS STILL FALLING. |
| Sep 9, 9:30 PM CDT | HEAVY RAIN 4.68 | 4 Sw Waverly, MS | MEASURED FROM A DAVIS INSTRUMENTS PERSONAL WEATHER STATION AT TIBBEE BLUFF. LIGHT RAIN WAS STILL FALLING. |
| Sep 9, 9:42 PM CDT | HEAVY RAIN 4.31 | 3 S Tibbee, MS | MEASURED FROM AN AMBIENT WEATHER PERSONAL WEATHER STATION IN MAYHEW. LIGHT RAIN WAS STILL FALLING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this flash flood warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 11.3 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 354 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 667 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- -32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
361
WGUS54 KJAN 092318
FFWJAN
MSC025-087-105-100215-
/O.NEW.KJAN.FF.W.0090.180909T2318Z-180910T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
618 PM CDT SUN SEP 9 2018
The National Weather Service in Jackson has issued a
* Flash Flood Warning for...
Eastern Oktibbeha County in northeastern Mississippi...
Lowndes County in northeastern Mississippi...
Southeastern Clay County in northeastern Mississippi...
* Until 915 PM CDT.
* At 616 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two inches of rain have
already fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Starkville, Columbus, West Point, Columbus AFB, Caledonia,
Crawford, Sessums, Oktoc, Bent Oak, Kolola Springs, Steens,
Waverly, Tibbee, Muldrow and Artesia.
Additional rainfall amounts of one to two inches of rain are
possible in the warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3346 8828 3329 8852 3329 8888 3368 8862
3367 8849 3366 8852 3365 8851 3366 8850
3367 8842 3369 8839 3369 8837 3372 8833
3374 8833 3374 8825
$$
NF3 follow-up statements
917
WGUS74 KJAN 100026
FFSJAN
Flash Flood Statement
National Weather Service Jackson MS
726 PM CDT SUN SEP 9 2018
MSC025-087-105-100215-
/O.CON.KJAN.FF.W.0090.000000T0000Z-180910T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Oktibbeha MS-Lowndes MS-Clay MS-
726 PM CDT SUN SEP 9 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR
EASTERN OKTIBBEHA...LOWNDES AND SOUTHEASTERN CLAY COUNTIES...
At 640 PM CDT, local law enforcement reported flash flooding due to
heavy rain from thunderstorms over Columbus. Up to four inches of
rain have already fallen across portions of the warned area. Flash
flooding is expected to continue.
Some locations that will experience flooding include...
Starkville, Columbus, West Point, Columbus AFB, Caledonia, Crawford,
Sessums, Oktoc, Bent Oak, Kolola Springs, Steens, Waverly, Tibbee,
Muldrow and Artesia.
Additional rainfall amounts one to two inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3346 8828 3329 8852 3329 8888 3368 8862
3367 8849 3366 8852 3365 8851 3366 8850
3367 8842 3369 8839 3369 8837 3372 8833
3374 8833 3374 8825
$$
NF038
WGUS74 KJAN 100054
FFSJAN
Flash Flood Statement
National Weather Service Jackson MS
754 PM CDT SUN SEP 9 2018
MSC025-087-105-100215-
/O.CON.KJAN.FF.W.0090.000000T0000Z-180910T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Oktibbeha MS-Lowndes MS-Clay MS-
754 PM CDT SUN SEP 9 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR
EASTERN OKTIBBEHA...LOWNDES AND SOUTHEASTERN CLAY COUNTIES...
At 735 PM CDT, local law emergency management reported flash
flooding of roads in southeastern Clay County due to heavy rain from
thunderstorms and heavy showers. Up to 5 inches of rain have fallen
across portions of the warned area. Flash flooding is expected to
continue.
Some locations that will experience flooding include...
Starkville, Columbus, West Point, Columbus AFB, Caledonia, Crawford,
Sessums, Oktoc, Bent Oak, Kolola Springs, Steens, Waverly, Tibbee,
Muldrow and Artesia.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3346 8828 3329 8852 3329 8888 3368 8862
3367 8849 3366 8852 3365 8851 3366 8850
3367 8842 3369 8839 3369 8837 3372 8833
3374 8833 3374 8825
$$
NF161
WGUS54 KJAN 100205
FFWJAN
MSC025-087-105-100345-
/O.EXT.KJAN.FF.W.0090.000000T0000Z-180910T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
905 PM CDT SUN SEP 9 2018
The National Weather Service in Jackson has extended the
* Flash Flood Warning for...
Eastern Oktibbeha County in northeastern Mississippi...
Lowndes County in northeastern Mississippi...
Southeastern Clay County in northeastern Mississippi...
* Until 1045 PM CDT.
* At 900 PM CDT, local law enforcement reported flooding on several
roads across the warned area. Up to 5 inches of rain have fallen
across portions of the warned area. Flash flooding is already
occurring.
* Some locations that will experience flooding include...
Starkville, Columbus, West Point, Columbus AFB, Caledonia,
Crawford, Sessums, Oktoc, Bent Oak, Kolola Springs, Steens,
Waverly, Tibbee, Muldrow and Artesia.
Additional rainfall amounts of one half inch are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3346 8828 3329 8852 3329 8888 3368 8862
3367 8849 3366 8852 3365 8851 3366 8850
3367 8842 3369 8839 3369 8837 3372 8833
3374 8833 3374 8825
$$
NFWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Sep 9, 4:00 PM CDT, 2 hours 18 minutes earlier.
Area forecast discussion, Sep 9, 4:00 PM CDT, 2 hours 18 minutes before
Area Forecast Discussion National Weather Service Jackson MS 400 PM CDT Sun Sep 9 2018 .DISCUSSION... Through Monday afternoon: Numerous showers and thunderstorms have blossomed this afternoon ahead of a weak cold front edging into the Arklamiss Delta. The atmosphere ahead of the front is currently characterized by 2 to 2.25 inch precipitable water values (very high), 1000-2000 j/kg MLCAPE (not very high), and seasonaly impressive moisture advection from the southwest a few thousand feet above the surface. Thankfully, the heaviest of the current rainfall is setting up south of where rainfall in the wake of the Gordon was concentrated (i.e., over northwestern to north-central zones). There still may be some issues with localized flooding through at least early evening over the heart of the region as pockets of torrential downpours are capable of dropping a quick 1 to maybe 2 inches of rainfall in an hour's time. The front should continue to edge south and stall somewhat near the I-20 corridor late tonight as the meat of the upper level short wave shears off downstream of the Lower MS Valley. Synoptic lift and moisture advection will decrease as the evening progresses and rainfall rates should decrease as most of the precipitation gets confined to central and southern zones by late in the night. Some cool air will filter south into northern zones tonight, but low temperatures will be kept from getting to cool thanks to clouds that hinder radiational cooling. Tomorrow, the stalled front will be the focus for increasing showers and storms as the day progresses and instability builds, especially south of the I-20 corridor. Some trough energy aloft will remain to our west with weak moisture advection, which should be enough to ensure a high coverage of convection in southern zones. Some flooding risk may manifest in the Pine Belt in the afternoon, but this is largely dependent on how much rain falls this evening to saturate the ground. We decided to let the previously advertised LIMITED flood risk for Monday fall by the wayside earlier due to less ensemble support for heavy rainfall totals lingering into tomorrow and an overall downtrend in general ingredients needed for more than isolated heavy downpours. Temperatures tomorrow will continue to trend cooler than average owing to cloud cover and precipitation. Humidity will remain in central and southern zones, although northern zones will see an improvement to dogged mugginess. /BB/ Tuesday through Sunday...Main focus will be on the continued wet period which will last into Wednesday with a shift to lesser rain chances for late week/weekend. In a quick summary, this forecast is basically unchanged from the previous and only small tweaks were done based off some of the latest guidance. Models continue to to have a solid handle on the pattern with an upper trough axis supporting high rain chances into mid week as anomalous PWs will be in place. NAEFS percentiles are indicating our airmass into Wed will contain 2.0-2.3 in PWs which is in the 90-97th percentile for mid Sep. This will support the high rain chances offered by most of the guidance. While the ingredients in play will support locally heavy and efficient precip, decided to not carry the Flood threat in the HWO for consecutive days and take the approach of monitoring things daily and adding a threat if hi-res guidance can pick up on something of more substance. Generally, model data indicates that most activity will be moving and any chance for excessive rainfall to cause flash flooding is a low probability at this time. As we get more into Thu-Fri, mid/upper heights will increase as our region begins to feel subtle influence from the edge of the ridge that will be steering Florence. This ridging will provide more subsidence and overall support lesser in the way of precip chances. Concerning temps, clouds/precip will keep highs below avg, but the moist airmass will keep lows abv avg. Look for highs to make a return to warmer than avg for Fri-Sun as less in the way of precip/clouds will allow for better warming conditions. /CME/ && .AVIATION... 18Z TAF discussion: Numerous showers and embedded thunderstorms will be around the region this afternoon, particularly through 21 UTC at GTR/CBM/NMM/MEI/JAN/HKS where temporary MVFR (to maybe even brief IFR) conditions will be possible. Showers and storms should eventually become numerous over PIB/HBG area by late this afternoon into early the evening when at least temporary MVFR will also be possible. Over GLH/GWO through the afternoon showers and downpours will be less widespread, but still possible. At GLH some IFR/MVFR ceilings will be around even away from showers with north winds there at up to 10 mph. The transition to north winds will occur at most sites along and north of I-20 from the evening through overnight hours with showers and a few storms only very gradually thinning out through the evening at HKS/JAN/GTR/CBM/NMM/MEI/PIB/HBG. Late tonight into early tomorrow, even outside of showers, expect widespread MVFR to IFR conditions due to low ceilings. /BB/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 70 81 70 84 / 51 45 30 78 Meridian 71 83 71 86 / 68 47 34 79 Vicksburg 69 81 68 83 / 38 44 29 74 Hattiesburg 72 86 72 86 / 58 70 53 79 Natchez 71 82 70 83 / 51 52 41 78 Greenville 64 79 66 80 / 15 16 26 45 Greenwood 65 80 67 82 / 27 19 22 47 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...Flash Flood Watch through Monday afternoon for MSZ027. LA...None. AR...None. && CME/BB
Hazardous weather outlook, Sep 9, 2:42 PM CDT, 3 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 242 PM CDT Sun Sep 9 2018 ARZ074-075-LAZ007>009-015-023-MSZ018-019-034-040-041-072>074- 101945- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Franklin LA-Bolivar-Sunflower-Washington-Issaquena-Sharkey-Marion- Lamar-Forrest- 242 PM CDT Sun Sep 9 2018 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, northwest Mississippi, south central Mississippi, southeast Mississippi, and west central Mississippi. .DAY ONE...Tonight and Monday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday night through Saturday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Saturday. LAZ016-024>026-MSZ025>033-035>039-042>066-101945- Madison LA-Catahoula-Tensas-Concordia-Leflore-Grenada-Carroll- Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-Humphreys- Holmes-Attala-Winston-Noxubee-Yazoo-Madison MS-Leake-Neshoba- Kemper-Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne- Copiah-Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS- Lincoln-Lawrence-Jefferson Davis-Covington-Jones- 242 PM CDT Sun Sep 9 2018 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, north central Mississippi, northeast Mississippi, and south central Mississippi. .DAY ONE...Tonight and Monday FLOODING THREAT...Limited TIMING...Late this afternoon through this evening Localized flash flooding will be possible through this evening as pockets of heavy rain and embedded thunderstorms move through the region and produce hourly rainfall rates of 1 to 2 inches per hour. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Monday night through Saturday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Saturday. 50 && ...HAZARD LEGEND... *FLOODING* Extreme...Confident in significant flooding. Significant...Significant flooding possible. Elevated...Confident in flooding. Limited...Flooding possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/jan/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... https://www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... https://www.weather.gov/jan/precipmaps River Forecast Center... https://www.weather.gov/lmrfc/ Significant River Flood Outlook... https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
In the hours before
Special weather statement, Sep 9, 4:29 PM CDT, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Jackson MS
429 PM CDT SUN SEP 9 2018
MSZ057-092200-
Jasper MS-
429 PM CDT SUN SEP 9 2018
...A STRONG THUNDERSTORM WILL AFFECT JASPER COUNTY UNTIL 500 PM
CDT...
At 429 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Rose Hill to near Stringer. Movement
was east at 20 mph.
Winds in excess of 40 mph will be possible with these storms.
Strong thunderstorms will be near...
Vernon around 435 PM CDT.
Paulding around 440 PM CDT.
Rose Hill around 445 PM CDT.
Heidelberg and Orange around 500 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3182 8901 3180 8931 3190 8932 3222 8910
3222 8892 3198 8891
TIME...MOT...LOC 2129Z 270DEG 16KT 3213 8908 3191 8919
NFSpecial weather statement, Sep 9, 4:42 PM CDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Jackson MS
442 PM CDT SUN SEP 9 2018
MSZ038-045-046-092215-
Kemper MS-Neshoba MS-Winston MS-
442 PM CDT SUN SEP 9 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN KEMPER...
SOUTHEASTERN WINSTON AND NORTHEASTERN NESHOBA COUNTIES UNTIL 515 PM
CDT...
At 442 PM CDT, Meteorologists were tracking a strong thunderstorm
near Stallo, or near Nanih Waiya, moving northeast at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Nanih Waiya around 455 PM CDT.
Preston around 515 PM CDT.
Other locations impacted by this storm include Noxapater.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3283 8881 3281 8902 3296 8916 3312 8895
3302 8883 3298 8881
TIME...MOT...LOC 2142Z 245DEG 15KT 3293 8903
NFSpecial weather statement, Sep 9, 4:46 PM CDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Jackson MS
446 PM CDT SUN SEP 9 2018
LAZ009-016-MSZ040-047-092230-
Madison LA-East Carroll LA-Warren MS-Issaquena MS-
446 PM CDT SUN SEP 9 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN EAST CARROLL AND
NORTHEASTERN MADISON PARISHES...NORTHWESTERN WARREN AND SOUTHWESTERN
ISSAQUENA COUNTIES UNTIL 530 PM CDT...
At 445 PM CDT, Meteorologists were tracking a strong thunderstorm
over Mansford, or near Tallulah, moving east at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Eagle Bend around 510 PM CDT.
Other locations impacted by this storm include Mound and Richmond.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3255 9128 3259 9114 3259 9111 3260 9109
3261 9105 3264 9101 3262 9097 3260 9096
3257 9094 3242 9092 3231 9096 3235 9131
TIME...MOT...LOC 2145Z 257DEG 19KT 3248 9116
NFSpecial weather statement, Sep 9, 5:08 PM CDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Jackson MS
508 PM CDT SUN SEP 9 2018
LAZ023-092300-
Franklin LA-
508 PM CDT SUN SEP 9 2018
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL FRANKLIN PARISH UNTIL
600 PM CDT...
At 507 PM CDT, Meteorologists were tracking a strong thunderstorm
near Winnsboro, moving east at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Winnsboro, Crowville, Jigger and Gilbert.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3232 9166 3230 9150 3229 9153 3225 9152
3226 9155 3225 9156 3223 9154 3224 9152
3223 9151 3222 9152 3221 9155 3213 9156
3199 9168 3210 9186
TIME...MOT...LOC 2207Z 273DEG 11KT 3219 9168
NFSpecial weather statement, Sep 9, 5:10 PM CDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Jackson MS
510 PM CDT SUN SEP 9 2018
MSZ065-092245-
Covington MS-
510 PM CDT SUN SEP 9 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN COVINGTON COUNTY
UNTIL 545 PM CDT...
At 510 PM CDT, Meteorologists were tracking a strong thunderstorm
near Collins, moving east at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Sanford around 540 PM CDT.
Other locations impacted by this storm include Seminary.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3152 8960 3154 8960 3154 8961 3155 8961
3155 8963 3156 8964 3156 8966 3170 8957
3168 8940 3157 8940 3146 8942
TIME...MOT...LOC 2210Z 280DEG 13KT 3160 8952
NFSpecial weather statement, Sep 9, 6:02 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Jackson MS
602 PM CDT SUN SEP 9 2018
MSZ030-031-033-092345-
Lowndes-Oktibbeha-Clay-
602 PM CDT SUN SEP 9 2018
...A LINE OF THUNDERSTORMS PRODUCING HEAVY RAINFALL WILL AFFECT
EASTERN OKTIBBEHA... CENTRAL LOWNDES AND SOUTHEASTERN CLAY
COUNTIES...
At 600 PM CDT, radar indicated thunderstorms producing heavy
rainfall were located along a line extending from Columbus AFB to
near Oktoc. Movement was east at 10 mph.
Winds in excess of 30 mph are possible with these storms.
Locations impacted include...
Starkville, Columbus, West Point, Columbus AFB, Caledonia, Crawford,
Sessums, Oktoc, Bent Oak, Kolola Springs, Waverly, Tibbee, Muldrow
and Artesia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3370 8825 3329 8857 3329 8887 3368 8862
3368 8850 3367 8849 3366 8852 3365 8851
3366 8850 3366 8846 3368 8843 3367 8842
3369 8839 3369 8837 3372 8833 3374 8833
3374 8825
TIME...MOT...LOC 2300Z 282DEG 7KT 3363 8846 3337 8875
NFThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 2:55 PM CDT | Flash Flood Watch | JAN | Carroll | 22 hr |
| Sep 9, 4:00 PM CDT | Special Weather Statement | JAN | Jasper, Smith | 30 min |
| Sep 9, 4:29 PM CDT | Special Weather Statement | JAN | Jasper | 31 min |
| Sep 9, 4:42 PM CDT | Special Weather Statement | JAN | Winston | 33 min |
| Sep 9, 5:10 PM CDT | Special Weather Statement | JAN | Covington | 35 min |
| Sep 9, 6:02 PM CDT | Special Weather Statement | JAN | Lowndes | 43 min |
| Sep 9, 6:38 PM CDT | Special Weather Statement | JAN | Attala | 37 min |
Nearby
Flash Flood Warnings in Mississippi, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.